Posted by: Keen | 2009-03-03


Hi Doc

Been a while since I' ve posted. Hope all is well with you and your year is going good. Mine is ok. Had a bad year last year with my health. I don' t expect you to remember, but I wrote to you regarding skin burning sensations I got all over my body. Basically, my internist and pdoc decided upon trepeline 50mg and nite and 0.5mg Rivotril. This has worked tremendously and basically all the burning is gone. They diagnosed the condition as atypical neuralgia/neuro-dermatitis. Got diagnosed with hypertension too, so they added Diovan 80mg and Concor 5mg to the mix.

I went to see my GP yesterday, cause I' ve been feeling very depressed lately and he suggested we up the dose of trepeline to 75mg at nite. After two weeks to 100mg. But he said if I feel better on 75mg I can stay on that dose. The problem is this, for the past two days, the burning on my skin is back, though mild but annoying. I' m wonderting if this could be due to the increase in the trepelene dosage? Maybe my body must just get used to it. I do take one extra Rivotril in the morning cause for this sudden onset of burning which seems to help. Do you thing I should stick this out or rather let my pdoc know about it?

I can always go back to the 50mg and see if the burning stops (which it probably will)

What is your take on this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Keen,
Nice to hear from you again. And I'm so pleased to hear that the unpleasant burning sensations you were suffering from, have been relieved. It makes sense. Obviously, Trepiline is usually used as a treatment for Depression, but it is also one of several AD meds which are really useful in treating a variety of unpleasant pain and related symptoms and neuralgias. Such symptoms may respond, as you found, to a lower dose than needed to treat a major depression, but I don't really see why the discomfort would return after raising the dose of Trepiline. Probably wise to let your pdoc and other docs know of this development, but you're probably right that you'll adjust to the higher dose, and the burning will fade away again

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.